Connecticut, 2005Flood in Connecticut, January 14 to 15, 2005
January 14 to 15, 2005 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 14, 3:11 AM EST, 7 hours 47 minutes earlier.
Area forecast discussion, Jan 14, 3:11 AM EST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
311 AM EST FRI JAN 14 2005
.SYNOPSIS...STRONG ANNA FRONT PUSHING THROUGH FCA. RETURN TO NEAR OR
BELOW NORMAL TEMPS NEXT FEW DAYS. SOME LK RESPONSE FRI NT AND AGAIN
SUN INTO MON ASSOC WITH 2NDARY CDFNT.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...POWERFUL CDFNT SURGING ACRS THE
FCA ATTM. ON A SLK-IPT-ROA LINE ATTM. WL REACH RUT-SCH-BGM BY 09Z
AND BE E OF MOST OF FCA BY 12Z. STRONG FRONTOGENISUS ALONG FRONT
WILL PRODUCE PD OF 1/3 TO 1 INCH OF RN IN 1-4 HRS. LEADING EDGE IS
LINEAR AND MAY BE ACCOMP BY WIND GUSTS TO 30 TO 40 MPH. SO FAR NO
C-G LTNG ALONG IT. RAPIDLY ADVECTING CD AIR WILL CHANGE PCPN TO SNOW
WITH BRIEF MIX BEFORE IT ENDS. MANY AREAS WILL SEE A FAST 1-2 MAYBE
3 INCHES OF SNOW THIS MRNG. WITH 50 DEG WX ACRS HIGHLANDS OVER 24
HRS AND MANY AREAS PAST 12 HRS SNOW MELT IS ESCALATING...AND QUICK
SHOT OF HEAVY RAIN COULD SEND SOME STREAMS OUT OF THEIR BANKS. AFT
THIS SYSTEM MOVES OFF SHORE MUCH COLDER AMAS MOVES IN WITH FAIR WX
THIS AFTN INTO SAT. ONLY DEPARTURE WILL BE -SHSN FM LK EFFECT TNGT
AND SAT...BUT IT IS ONLY WORKING WITH CONDITIONAL INSTAB UNDER
NIZIOL SCHEME AND ITS CAPPED AT TIMES...MAINLY 240-280 VECTOR IN THE
S ADIRONDACKS. SUN SECONDARY ARCTIC CDFNT PUSHES S AND LIES E-W ACRS
FCA SUN NT. IT WILL FOCUS AND INCR LK RESPONSE. IT WILL ALSO INCR
CLDS SUN AND SUN NIGHT FM N TO S.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...SECONDARY ARCTIC CDFNT WLL
FOCUS A LK EFFECT RESPONSE MONDAY INTO THE TUG HILL SWINGING SOUTH
ACRS FCA MON NT. IN ADDITION PASSING 500 HPA SHORT WV WILL FURTHER
ENHANCE THE RESPONSE. LARGE SFC HIGH WILL FM OH VLY TO NEW ENG WILL
DOMINATE MIDWEEK. AT FIRST QUITE COLD...THEN MODERATING WITH
DEPARTURE OF 500 HPA TROF AND ARCTIC SFC HI. &&
.AVIATION (06Z FRI TO 06Z SAT)...IFR/LIFR CONDITIONS WILL DOMINATE
BTWN 06Z AND 18Z FOR KGFL/KALB/KPOU...AS A COLD FRONT SLOWLY PUSHES
THROUGH ERN NY ENDING THE BALMY WEATHER. CIGS WILL GENERALLY BE IN
THE 400 FOOT TO 1000 FOOT RANGE WITH VISIBILITIES BETWEEN 1 AND 3
MILES. THE PCPN WILL TRANSITION TO A RAIN AND SNOW MIX FOR KGFL AND
KALB BTWN 12Z AND 15Z...AFTER 15Z THE PCPN WILL CHANGE TO A
RAIN/SNOW MIX IN THE MID HUDSON VALLEY (KPOU). THE WINDS WILL SHIFT
TO THE W/NW BTWN 12Z AND 14Z AT 15 TO 20 KNOTS...WITH GUSTS IN THE
30-35 KNOT RANGE. AFTER 18Z CONDITIONS WILL RAPIDLY LIFT TO VFR
LEVELS. THE WINDS WILL GRADUALLY SUBSIDE TO 5-10 KNOTS FROM THE NW/N
AFTER 00Z WITH THE SKIES CLEARING.
&&
.HYDROLOGY...A FLOOD WATCH IS IN EFFECT UNTIL NOON. WARM
TEMPERATURES THURSDAY CAUSED SNOWPACK TO RAPIDLY MELT. OVER NEXT 4-6
HOURS MOST AREAS WILL HAVE A SHORT PERIOD OF HEAVY RAIN. SOME
STREAMS ARE ICE COVERED...SO SOME ICE JAM PROBLEMS ARE POSSIBLE
TODAY. AT THIS TIME MINOR FLOODING IS POSSIBLE...BUT MANY STREAMS
MAY SEE VERY SHARP RISES THIS MORNING. &&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM UNTIL NOON-CTZ001
WIND ADVISORY UNTIL 2PM-CTZ001
MA...FLOOD WATCH UNTIL NOON-MAZ001
WIND ADVISORY UNTIL 2PM-MAZ001-025
NY...FLOOD WATCH UNTIL NOON-NYZ032-
033-038>043-047>054-058>061-063>066-082>084
WIND ADVISORY UNTIL 2PM-NYZ032-033-041>043-047-
051-054-058-061-063-082-
VT...FLOOD WATCH UNTIL NOON-VTZ013>015
WIND ADVISORY UNTIL 2PM-VTZ013>015
&&
SYNOPTIC...SNYDER
MESOMET...WASULAHazardous weather outlook, Jan 14, 5:20 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
520 AM EST FRI JAN 14 2005
CTZ001-013-MAZ001-025-NYZ032-033-039>043-047>054-058>061-063>066-
082>084-VTZ013>015-151500-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-
WESTERN ULSTER NY-WESTERN WINDHAM VT-
520 AM EST FRI JAN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...FLOOD WATCH IS IN EFFECT UNTIL NOON. A FLOOD WARNING HAS
BEEN ISSUED FOR THE CANAJOHARIE CREEK. OTHER FLOOD WARNINGS MAY BE
NEEDED AS A FAST MOVING COLD FRONT SWEEPS THROUGH THE AREA THIS
MORNING. IT WAS BRINGING A PERIOD OF HEAVY RAIN...WHICH FOLLOWED A
DAY OF MILD TEMPERATURES AND MAJOR SNOW MELT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jan 14, 5:16 AM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 AM EST FRI JAN 14 2005
CTZ001-013-MAZ001-025-NYZ061-065-066-VTZ013>015-141045-
...A LINE OF HEAVY RAIN SHOWERS WITH EMBEDDED STRONG WINDS MOVING
THROUGH IN BENNINGTON...COLUMBIA...DUTCHESS...BERKSHIRE...WINDHAM
AND LITCHFIELD COUNTIES...
AT 512 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF
45 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF TOWNSHEND TO MYERS CORNER...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF TOWNSHEND TO 6 MILES NORTHEAST
OF BEACON...AND MOVING EAST AT 55 MPH.
THUNDERSTORMS WILL BE NEAR...
TOWNSHEND...NEWFANE...DOVER PLAINS AND AMENIA BY 520 AM EST
BELLOWS FALLS...SAXTONS RIVER...WINGDALE AND PAWLING BY 525 AM EST
WESTMINSTER AND PUTNEY BY 535 AM EST
RAINFALL AMOUNTS FROM THIS LINE WILL RANGE FROM A THIRD OF AN INCH
TO AN INCH.
WASULA
Special weather statement, Jan 14, 5:50 AM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 AM EST FRI JAN 14 2005
CTZ001-013-MAZ025-NYZ066-141115-
...A LINE OF HEAVY RAIN SHOWERS WITH EMBEDDED STRONG WINDS MOVING
THROUGH SOUTHEASTERN DUTCHESS...EASTERN BERKSHIRE AND LITCHFIELD
COUNTIES...
AT 542 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS WITH EMBEDDED STRONG WINDS IN EXCESS OF
45 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTH OF BECKET TO PAWLING...OR ALONG A LINE EXTENDING FROM 13
MILES SOUTHEAST OF NORTH ADAMS TO PAWLING...AND MOVING SOUTHEAST AT
55 MPH.
THE SHOWERS WILL BE NEAR...NEW PRESTON AND NEW MILFORD BY 555 AM EST
WINSTED...TORRINGTON...LITCHFIELD AND LITCHFIELD GREEN BY 600 AM EST
WOODBURY CENTER...WOODBURY...THOMASTON AND NEW HARTFORD BY 610 AM EST
RAINFALL AMOUNTS FROM THIS LINE OF HEAVY RAIN SHOWERS WILL RANGE
FROM A QUARTER OF AN INCH TO A HALF AN INCH.
WASULA
Local storm report, Jan 14, 8:21 AM EST, 2 hours 37 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
0822AM FRI JAN 14 2005
#2 0000002 000
KDSO WLSR
00170 FILE 28 DUTCHESS CO SO NY0130000 JAN 14-05
TO ATTN SP RHINEBECK
*********************ROAD CLOSURE*******************
THE KIDD LANE BRIDGE IN RED HOOK WILL BE CLOSED UNTIL
FALL DUE TO REPAIRS THAT NEED TO BE MADE. TO GET TO
HOUSE NUMBERS 107-144, ENTER FROM THE MONTGOMERY STREET
SIDE. FOR HOUSE NUMBERS 199-334 YOU HAVE TO ENTER FROM
THE ROUTE 9G SIDE.
AUTH ADRIAN H ANDERSON SHERIFF
OPER - WINTERS,GREGORY S 0821
Flood, Southern Litchfield
- When
- January 14, 10:58 AM EST to January 15, 5:25 PM EST
- Where
- Southern Litchfield forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.800, -72.300
The Housatonic River exceeded the 11.0-foot flood stage at the Stevenson Dam gage, cresting at 15.08 feet at 4:45 PM, on the 15th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in North Carolina, January 14, 2005$500,000 · F2 · 1 event
- Flood in California, January 14 to 16, 2005$10 million · 1 event
- Tornadoes and Damaging Winds in Virginia, January 14, 2005$48,000 · F1 · 6 events
- Debris Flow in Pennsylvania, January 14, 2005$50,000 · 1 event
- Cold in Minnesota, January 14 to 16, 200515 events
- Flash Flood and Flooding in Virginia, January 14, 200550 kt wind · 13 events
- Cold in Montana, January 14, 200510 events
- Lightning Strike in Florida, January 14, 20051 injured · 1 event
- Tornado and Damaging Winds in North Carolina, January 14, 2005F0 · 8 events
- Cold in Wisconsin, January 14 to 16, 20058 events
- Flooding and Damaging Wind in Maryland, January 14, 200550 kt wind · 8 events
- Flash Flooding and Flooding in Virginia, January 14 to 16, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435814.